Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Stabilization by a diagonal matrix

Author: C. S. Ballantine
Journal: Proc. Amer. Math. Soc. 25 (1970), 728-734
MSC: Primary 15.25
MathSciNet review: 0260765
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper it is shown that, given a complex square matrix $ A$ all of whose leading principal minors are nonzero, there is a diagonal matrix $ D$ such that the product $ DA$ of the two matrices has all its characteristic roots positive and simple. This result is already known for real $ A$, but two new proofs for this case are given here.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15.25

Retrieve articles in all journals with MSC: 15.25

Additional Information

Keywords: Diagonal matrix, stable matrix, leading principal minors, characteristic roots, positive simple roots, continuity of roots, separation of roots, parallelotope, continuous mapping
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society